2015, 2015(special): 923-935. doi: 10.3934/proc.2015.0923

A functional-analytic technique for the study of analytic solutions of PDEs

1. 

Department of Civil Engineering, University of Patras, 26500 Patras, Greece

2. 

Department of Mathematics, University of Patras, 26500 Patras, Greece

Received  August 2014 Revised  December 2014 Published  November 2015

A functional-analytic method is used to study the existence and the uniqueness of bounded, analytic and entire complex solutions of partial differential equations. As a benchmark problem, this method is applied to the nonlinear Benjamin--Bona--Mahony equation and the associated to this, linear equation. The predicted solutions are in power series form and two concrete examples are given for specific initial conditions.
Citation: Eugenia N. Petropoulou, Panayiotis D. Siafarikas. A functional-analytic technique for the study of analytic solutions of PDEs. Conference Publications, 2015, 2015 (special) : 923-935. doi: 10.3934/proc.2015.0923
References:
[1]

T. B. Benjamin, J. L. Bona and J. J. Mahony, Model equations for long waves in nonlinear dispersive systems, Philos. Trans. Roy. Soc. London Ser. A, 272 (1972), 47-78.

[2]

G. Caciotta and F. Nicoló, Local and global analytic solutions for a class of characteristic problems of the Einstein vacuum equations in the "double null foliation gauge", Ann. Henri Poincare, 13 (2012), 1167-1230.

[3]

G. M. Coclite, F. Gargano and V. Sciacca, Analytic solutions and singularity formation for the Peakon $b$-family equations, Acta Appl. Math., 122 (2012), 419-434.

[4]

C. J. Earle and R. S. Hamilton, A fixed point theorem for holomorphic mappings in Global Analysis (Proc. Sympos. Pure Math., Vol.XVI, Berkeley, California 1968), Amer. Math. Soc., Providence R.I., (1970), 61-65.

[5]

L. C. Evans, Partial differential equations, $2^{nd}$ edition, Graduate Studies in Mathematics, 19. American Mathematical Society, Providence R.I., 2010.

[6]

N. Hayashi and K. Kato, Global existence of small analytic solutions to Schrödinger equations with quadratic nonlinearity, Comm. Partial Differential Equations, 22 (1997), 773-798.

[7]

A. A. Himonas and G. Petronilho, Analytic well-posedness of periodic gKdV, J. Differential Equations, 253 (2012), 3101-3112.

[8]

E. K. Ifantis, Solution of the Schrödinger equation in the Hardy-Lebesgue space, J. Mathematical Phys., 12 (1971), 1961-1965.

[9]

E. K. Ifantis, Analytic solutions for nonlinear differential equations, J. Math. Anal. Appl., 124 (1987), 339-380.

[10]

E. K. Ifantis, Global analytic solutions of the radial nonlinear wave equation, J. Math. Anal. Appl., 124 (1987), 381-410.

[11]

J. Kajiwara, Holomorphic solutions of a partial differential equation of mixed type, Math. Balkanica, 2 (1972), 76-83.

[12]

T. Kusano and S. Oharu, Bounded entire solutions of second order semilinear elliptic equations with application to a parabolic initial value problem, Indiana Univ. Math. J., 34 (1985), 85-95.

[13]

E. N. Petropoulou and P. D. Siafarikas, Analytic solutions of some non-linear ordinary differential equations, Dynam. Systems Appl. 13 (2004), 283-315.

[14]

E. N. Petropoulou and P. D. Siafarikas, Polynomial solutions of linear partial differential equations, Commun. Pure Appl. Anal. 8 (2009), 1053-1065.

[15]

E. N. Petropoulou, P. D. Siafarikas and E. E. Tzirtzilakis, A "discretization" technique for the solution of ODEs, J. Math. Anal. Appl. 331 (2007), 279-296.

[16]

E. N. Petropoulou, P. D. Siafarikas and E. E. Tzirtzilakis, A "discretization" technique for the solution of ODEs II, Numer. Funct. Anal. Optim. 30 (2009), 613-631.

[17]

E. N. Petropoulou and E. E. Tzirtzilakis, On the logistic equation in the complex plane, Numer. Funct. Anal. Optim. 34 (2013), 770-790.

[18]

I. G. Petrovsky, Lecture on partial differential equations. Translated from the Russian by A. Shenitzer, Intersicence Publishers Inc, New York, 1957.

[19]

A. Vourdas, Analytic representations in the unit disc and applications to phase states and squeezing, Phys. Rev. A 45 (1992), 1943-1950.

[20]

G. Zampieri, A sufficient condition for existence of real analytic solutions of P.D.E. with constant coefficients, in open sets of $\mathbbR^{2}$, Rend. Sem. Mat. Univ. Padova 63 (1980), 83-87.

[21]

G. Zampieri, Analytic solutions of P.D.E.'s. Ann. Univ. Ferrara-Sez. VII-Sc. Mat. XLV (1999), 365-372.

show all references

References:
[1]

T. B. Benjamin, J. L. Bona and J. J. Mahony, Model equations for long waves in nonlinear dispersive systems, Philos. Trans. Roy. Soc. London Ser. A, 272 (1972), 47-78.

[2]

G. Caciotta and F. Nicoló, Local and global analytic solutions for a class of characteristic problems of the Einstein vacuum equations in the "double null foliation gauge", Ann. Henri Poincare, 13 (2012), 1167-1230.

[3]

G. M. Coclite, F. Gargano and V. Sciacca, Analytic solutions and singularity formation for the Peakon $b$-family equations, Acta Appl. Math., 122 (2012), 419-434.

[4]

C. J. Earle and R. S. Hamilton, A fixed point theorem for holomorphic mappings in Global Analysis (Proc. Sympos. Pure Math., Vol.XVI, Berkeley, California 1968), Amer. Math. Soc., Providence R.I., (1970), 61-65.

[5]

L. C. Evans, Partial differential equations, $2^{nd}$ edition, Graduate Studies in Mathematics, 19. American Mathematical Society, Providence R.I., 2010.

[6]

N. Hayashi and K. Kato, Global existence of small analytic solutions to Schrödinger equations with quadratic nonlinearity, Comm. Partial Differential Equations, 22 (1997), 773-798.

[7]

A. A. Himonas and G. Petronilho, Analytic well-posedness of periodic gKdV, J. Differential Equations, 253 (2012), 3101-3112.

[8]

E. K. Ifantis, Solution of the Schrödinger equation in the Hardy-Lebesgue space, J. Mathematical Phys., 12 (1971), 1961-1965.

[9]

E. K. Ifantis, Analytic solutions for nonlinear differential equations, J. Math. Anal. Appl., 124 (1987), 339-380.

[10]

E. K. Ifantis, Global analytic solutions of the radial nonlinear wave equation, J. Math. Anal. Appl., 124 (1987), 381-410.

[11]

J. Kajiwara, Holomorphic solutions of a partial differential equation of mixed type, Math. Balkanica, 2 (1972), 76-83.

[12]

T. Kusano and S. Oharu, Bounded entire solutions of second order semilinear elliptic equations with application to a parabolic initial value problem, Indiana Univ. Math. J., 34 (1985), 85-95.

[13]

E. N. Petropoulou and P. D. Siafarikas, Analytic solutions of some non-linear ordinary differential equations, Dynam. Systems Appl. 13 (2004), 283-315.

[14]

E. N. Petropoulou and P. D. Siafarikas, Polynomial solutions of linear partial differential equations, Commun. Pure Appl. Anal. 8 (2009), 1053-1065.

[15]

E. N. Petropoulou, P. D. Siafarikas and E. E. Tzirtzilakis, A "discretization" technique for the solution of ODEs, J. Math. Anal. Appl. 331 (2007), 279-296.

[16]

E. N. Petropoulou, P. D. Siafarikas and E. E. Tzirtzilakis, A "discretization" technique for the solution of ODEs II, Numer. Funct. Anal. Optim. 30 (2009), 613-631.

[17]

E. N. Petropoulou and E. E. Tzirtzilakis, On the logistic equation in the complex plane, Numer. Funct. Anal. Optim. 34 (2013), 770-790.

[18]

I. G. Petrovsky, Lecture on partial differential equations. Translated from the Russian by A. Shenitzer, Intersicence Publishers Inc, New York, 1957.

[19]

A. Vourdas, Analytic representations in the unit disc and applications to phase states and squeezing, Phys. Rev. A 45 (1992), 1943-1950.

[20]

G. Zampieri, A sufficient condition for existence of real analytic solutions of P.D.E. with constant coefficients, in open sets of $\mathbbR^{2}$, Rend. Sem. Mat. Univ. Padova 63 (1980), 83-87.

[21]

G. Zampieri, Analytic solutions of P.D.E.'s. Ann. Univ. Ferrara-Sez. VII-Sc. Mat. XLV (1999), 365-372.

[1]

Hui Yin, Huijiang Zhao. Nonlinear stability of boundary layer solutions for generalized Benjamin-Bona-Mahony-Burgers equation in the half space. Kinetic and Related Models, 2009, 2 (3) : 521-550. doi: 10.3934/krm.2009.2.521

[2]

Anne-Sophie de Suzzoni. Continuity of the flow of the Benjamin-Bona-Mahony equation on probability measures. Discrete and Continuous Dynamical Systems, 2015, 35 (7) : 2905-2920. doi: 10.3934/dcds.2015.35.2905

[3]

Milena Stanislavova. On the global attractor for the damped Benjamin-Bona-Mahony equation. Conference Publications, 2005, 2005 (Special) : 824-832. doi: 10.3934/proc.2005.2005.824

[4]

Khaled El Dika. Asymptotic stability of solitary waves for the Benjamin-Bona-Mahony equation. Discrete and Continuous Dynamical Systems, 2005, 13 (3) : 583-622. doi: 10.3934/dcds.2005.13.583

[5]

Peter Poláčik, Pavol Quittner. Entire and ancient solutions of a supercritical semilinear heat equation. Discrete and Continuous Dynamical Systems, 2021, 41 (1) : 413-438. doi: 10.3934/dcds.2020136

[6]

Hirokazu Ninomiya. Entire solutions and traveling wave solutions of the Allen-Cahn-Nagumo equation. Discrete and Continuous Dynamical Systems, 2019, 39 (4) : 2001-2019. doi: 10.3934/dcds.2019084

[7]

C. H. Arthur Cheng, John M. Hong, Ying-Chieh Lin, Jiahong Wu, Juan-Ming Yuan. Well-posedness of the two-dimensional generalized Benjamin-Bona-Mahony equation on the upper half plane. Discrete and Continuous Dynamical Systems - B, 2016, 21 (3) : 763-779. doi: 10.3934/dcdsb.2016.21.763

[8]

Vishal Vasan, Bernard Deconinck. Well-posedness of boundary-value problems for the linear Benjamin-Bona-Mahony equation. Discrete and Continuous Dynamical Systems, 2013, 33 (7) : 3171-3188. doi: 10.3934/dcds.2013.33.3171

[9]

Wenxia Chen, Ping Yang, Weiwei Gao, Lixin Tian. The approximate solution for Benjamin-Bona-Mahony equation under slowly varying medium. Communications on Pure and Applied Analysis, 2018, 17 (3) : 823-848. doi: 10.3934/cpaa.2018042

[10]

Thierry Horsin, Peter I. Kogut, Olivier Wilk. Optimal $L^2$-control problem in coefficients for a linear elliptic equation. II. Approximation of solutions and optimality conditions. Mathematical Control and Related Fields, 2016, 6 (4) : 595-628. doi: 10.3934/mcrf.2016017

[11]

M. S. Bruzón, M. L. Gandarias, J. C. Camacho. Classical and nonclassical symmetries and exact solutions for a generalized Benjamin equation. Conference Publications, 2015, 2015 (special) : 151-158. doi: 10.3934/proc.2015.0151

[12]

Radjesvarane Alexandre, Yoshinori Morimoto, Seiji Ukai, Chao-Jiang Xu, Tong Yang. Bounded solutions of the Boltzmann equation in the whole space. Kinetic and Related Models, 2011, 4 (1) : 17-40. doi: 10.3934/krm.2011.4.17

[13]

Christos Sourdis. On the growth of the energy of entire solutions to the vector Allen-Cahn equation. Communications on Pure and Applied Analysis, 2015, 14 (2) : 577-584. doi: 10.3934/cpaa.2015.14.577

[14]

Hirokazu Ninomiya. Entire solutions of the Allen–Cahn–Nagumo equation in a multi-dimensional space. Discrete and Continuous Dynamical Systems, 2021, 41 (1) : 395-412. doi: 10.3934/dcds.2020364

[15]

Mario Pulvirenti, Sergio Simonella, Anton Trushechkin. Microscopic solutions of the Boltzmann-Enskog equation in the series representation. Kinetic and Related Models, 2018, 11 (4) : 911-931. doi: 10.3934/krm.2018036

[16]

Christian Pötzsche. Nonautonomous continuation of bounded solutions. Communications on Pure and Applied Analysis, 2011, 10 (3) : 937-961. doi: 10.3934/cpaa.2011.10.937

[17]

Okihiro Sawada. Analytic rates of solutions to the Euler equations. Discrete and Continuous Dynamical Systems - S, 2013, 6 (5) : 1409-1415. doi: 10.3934/dcdss.2013.6.1409

[18]

Jaime Angulo Pava, Carlos Banquet, Márcia Scialom. Stability for the modified and fourth-order Benjamin-Bona-Mahony equations. Discrete and Continuous Dynamical Systems, 2011, 30 (3) : 851-871. doi: 10.3934/dcds.2011.30.851

[19]

Qiangheng Zhang. Dynamics of stochastic retarded Benjamin-Bona-Mahony equations on unbounded channels. Discrete and Continuous Dynamical Systems - B, 2021  doi: 10.3934/dcdsb.2021293

[20]

Giuseppina Autuori, Patrizia Pucci. Entire solutions of nonlocal elasticity models for composite materials. Discrete and Continuous Dynamical Systems - S, 2018, 11 (3) : 357-377. doi: 10.3934/dcdss.2018020

 Impact Factor: 

Metrics

  • PDF downloads (126)
  • HTML views (0)
  • Cited by (0)

[Back to Top]